The article you requested is
Infant Safety With Antipsychotic Therapy in Breast-Feeding: A Systematic Review
Background: A relatively high number of women may suffer from psychotic symptoms at postpartum onset. Such symptoms may have devastating effects not only on the mothers but also on the later infant's well being. Children born to mothers with psychosis are at increased risk of physiologic, psychological, and personality development disturbance, whereas children born to mothers with bipolar disorder are at increased risk of early-onset psychiatric disorders. Hence, clinicians should consider it imperative to prevent or manage effectively psychotic and affective relapses in new mothers.
Objectives: To analyze the literature for information about the safety of first- and second-generation antipsychotics for breast-fed infants in order to individuate the safest treatment option for women who need such medications during puerperium.
Data Sources: A computerized search was carried out on MEDLINE/PubMed/TOXNET (1950-January 2008). The following key words were used: breast-feeding, lactation, puerperium, psychotropic drugs, atypical antipsychotics, typical antipsychotics, and neuroleptics.
Conclusions: No conclusions can be drawn about the risk/benefit profile of the majority of antipsychotic medications in breast-feeding. Hence, when clinicians are forced to start antipsychotic treatment in drug-naive patients, the choice of the safest option should be based on the general effectiveness profile of each agent, with 2 possible exceptions: clozapine (the drug should be considered contraindicated during breast-feeding because of its liability of inducing potential life-threatening events in the infant), and olanzapine (the drug seems to be associated with an increased risk of inducing extrapyramidal reactions in the breast-fed babies). Conversely, in patients who need to continue antipsychotic therapy during breast-feeding, it is suitable to maintain the previous pharmacologic regimen, if known as effective.